MAUDE Adverse Event Report: ST. JUDE MEDICAL, INC. REFLEXION¿ SPIRAL BI-DIRECTIONAL VARIABLE RADIUS CATHETER; CATHETER, ELECTRODE RECORDING, OR PROBE, ELECTRODE RECORDING

ST. JUDE MEDICAL, INC. REFLEXION¿ SPIRAL BI-DIRECTIONAL VARIABLE RADIUS CATHETER; CATHETER, ELECTRODE RECORDING, OR PROBE, ELECTRODE RECORDING
Model Number D402893
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Cardiac Perforation (2513)
Date of Event 12/12/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The results of the investigation are inconclusive since the device was not returned for analysis.The device history record was reviewed to ensure that each manufacturing and inspection operation was performed.Based on the information received, the cause of the reported pericardial effusion could not be conclusively determined.Per the ifu, cardiac perforation is an inherent risk of any electrode replacement.
 
Event or Problem Description
Related manufacturing ref: 3005334138-2019-00003, 3008452825-2019-00001, 3005334138-2019-00004, 3008452825-2019-00002.During an atrial fibrillation procedure, a pericardial effusion occurred.The spiral catheter was used to create the geometry but the geometry did not appear correct.An echogram revealed a pericardial effusion on the posterior wall.No ablation had been carried out prior to the effusion.A pericardial drain was used to stabilize the patient.There were no performance issues with any abbott device.

Brand Name
REFLEXION¿ SPIRAL BI-DIRECTIONAL VARIABLE RADIUS CATHETER
Common Device Name
CATHETER, ELECTRODE RECORDING, OR PROBE, ELECTRODE RECORDING
Manufacturer (Section D)
ST. JUDE MEDICAL, INC.
14901 deveau place
minnetonka MN 55345
MDR Report Key8219322
Report Number2182269-2019-00002
Device Sequence Number19230684
Product Code DRF
UDI-Device Identifier05414734216654
UDI-Public05414734216654
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
K072012
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 01/04/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date08/31/2021
Device Model NumberD402893
Device Catalogue NumberD402893
Device Lot Number6558755
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/12/2018
Initial Report FDA Received Date01/04/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
AGILIS¿ NXT STEERABLE INTRODUCER DUAL-REACH¿; BRK-1¿ XS TRANSSEPTAL NEEDLE; SWARTZ¿ BRAIDED TRANSSEPTAL GUIDING INTRODUCER; TACTICATH¿ CONTACT FORCE CATHETER SENSOR ENABLED¿
Outcome Attributed to Adverse Event Required Intervention;
Patient Age66 YR
Patient Weight90